Common "Heartburn" queries answered by top doctors | iCliniq

Heartburn

The burning sensation that you get in the chest and behind the breastbone is called heartburn. It is commonly caused due to acid reflux, smoking, being overweight, lying immediately after eating, eating spicy food, and drinking alcohol.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What could be causing my frequent chest, shoulder, and neck pain?

Query: Hello doctor,I have been experiencing chest and shoulder pain, along with some neck pain. A few months ago, I went to the ER because I thought I was having a heart attack. However, they said my ECG and blood tests were fine. I have a history of anxiety, and I have gained a little weight recently. I ...  Read Full »


Dr. C. Elanchezhian

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. Anxiety can lead to increased acidity, potentially causing gastritis, which may mimic symptoms of a heart attack. For anxiety, I suggest you consult your doctor or a psychiatrist for counseling. To help with gastritis ...  Read Full »

I have feces-smelling breath, heartburn, and a small lump in my throat. Please help.

Query: Hi doctor,I am a 31-year-old male that has had feces-smelling breath my entire adult life. My dentists say I have perfect teeth. When I swallow, I can feel a small lump in my throat. I took a picture of my throat and can see my epiglottis is visible. Several years ago, I had a barium swallow, and no...  Read Full »


Dr. Purva Jingar

Answer: Hello, Welcome to icliniq.com. It is not a lump. It is just a normal structure with some kind of small pimple. That can go away with the gargling. Try baking soda and salt gargle. The foul smell can be due to stomach problems. Just eat healthy and drink water before you take lunch or dinner. The...  Read Full »

Why do my GERD symptoms worse even with medications?

Query: Hi doctor, I was diagnosed with GERD. I have taken medicines like PPI, Sodium bicarbonate, and Geltazine. But it seems these medication does not work. My heartburn symptoms occur frequently and are painful. I cannot sleep at night, and I cannot do my work effectively because of this. I am 32 years o...  Read Full »


Dr. Goswami Parth Rajendragiri

Answer: Hello, Welcome to the icliniq.com. I read your query and can understand your concern. You are having acid reflux disease. For that, Tablet Rabeprazole 20 mg OD for four weeks will be beneficial to you to get rid of symptoms. While sleeping, keep your head elevated by putting on a pillow. Go to...  Read Full »

I have severe heartburn after taking 54 mg of Concerta. Why?

Query: Hi doctor,I took 54 mg of Concerta yesterday while smoking weed. I slept off for three to four hours, and today I woke up, drank a big cup of black coffee, and went to school. I was feeling very low, so I took one tablet of Sulpiride, which did not help me, so I took one more at two or three o clock...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. It is good that you are taking help from a psychiatrist. It would be best if you stopped smoking cigarettes and weed. It will increase heartburn. You are on 54mg of Concerta, a high dose. You must avoid caffeine, smoking cigarettes, and weed. Taking all of these togeth...  Read Full »

I have heartburn and acid reflux for more than 10 years. Please help.

Query: Hi doctor, I have suffered from reflux for over 10 years now, but usually quite manageable. It waxes and wanes. There are periods where I can have no symptoms, eat trigger foods without problems, and take Gaviscon now and then, and there are periods where I have to take 40 mg of PPI daily to keep ...  Read Full »


Dr. Ajeet Kumar

Answer: Hello, Welcome to icliniq.com. I have read your history and seen the report of gastric scintigraphy (attachment removed to protect patient identity). You do not have gastroparesis, a fraction of 25% at 2 hours post-meal within the stomach is a normal finding. Ideally, it should have been done for...  Read Full »

Severe gastric problems after seven years of gallbladder removal. Kindly advise.

Query: Hello doctor, I have symptoms like loss of appetite, heartburn or heart skips a beat, bloating or gas, nausea or mini vomit in mouth, unpleasant taste in mouth or bad breath, abdominal pain sometimes, sometime fever, when on toilet, trouble going poo and uncomfortable movement, shortness of breath,...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. See, what really happens is after removal of the gallbladder, it is seen that the person develops acidity and gastritis frequently. I would also say that these are symptoms related to irritable bowel syndrome. My recommendations would be to take a combination of Pantopr...  Read Full »

I am having heartburn on intake of Hydrochlorothiazide. Why?

Query: Hello doctor, I am 18 years old and is diagnosed with high blood pressure a few weeks ago and now I am on a tablet Hydrochlorothiazide 12.5 mg. I take it once a day. Today I woke up with a mild burning sensation in my chest area and I can feel it in my arm a little. I have still it after taking a he...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hi, Thank you for stopping by! I am here to provide an expert opinion on your medical issues. Firstly, I would say is it heartburn only because heartburn may not respond immediately to medicine. However, you need an ECG (electrocardiogram) to rule out cardiac problems as you are hypertensive. Seco...  Read Full »

I have been experiencing heartburn. Please help.

Query: Hello doctor, I am a busy 36-year-old woman, writing to you with concerns about the persistent heartburn issues I have been experiencing. Lately, my heartburn seems to be getting more frequent. I suspect it might be related to gastroesophageal reflux disease. I am curious about the symptoms and hea...  Read Full »


Dr. Vedprakash Verma

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Antacids that neutralize stomach acid containing calcium carbonate, such as Mylanta, Rolaids, and Tums, may provide quick relief. But antacids alone will not heal an inflamed esophagus damaged by stomach acid. Overuse of some antacids can...  Read Full »

I have bloating and burping. Is it because of alcohol?

Query: Hi doctor, I am 42 years old. I have the habit of drinking alcohol. Nowadays, there is bloating, burping, restlessness and shaking in the early mornings only. I have reduced the consumption of alcohol quantity. I got relief from heartburning after taking Wokride D capsule. Please suggest something.  Read Full »


Dr. Goswami Parth Rajendragiri

Answer: Hi, Welcome to icliniq.com. Your main problem is about bloating and burning. It could be because of functional indigestion. For gas relief and improving digestion, you can take Alcid MPS syrup (Aluminium hydroxide with Dimethicone), and Pantoprazole 40 mg can also help. Take it for a week. Ultra...  Read Full »

I feel nauseous and experience heartburn. Is it due to fumes?

Query: Hi doctor,I am a 51-year-old female and a trained sculptor and welder. I create cement forms and then weld steel around them to achieve the perfect shape in steel. The cement form gets very hot under the flame of the oxy-acetylene torch and gives off a bad odor. After a long day of sculpting, I feel...  Read Full »


Dr. Amol Kumar Wasudeorao Diwan

Answer: Hi, Welcome to icliniq.com. I understand your concern. I have gone through your query in detail. As you said, you are constantly exposed to the fumes of heated steel and cement, definitely in the long run it is not good for your lung health. Long-term exposure to cement and fumes can cause chronic ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.